Alert archive / North Carolina / Flash Flood Warnings in 2010

Flash Flood Warning 70, NWS Raleigh, NC

September 30, 2010Guilford County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Sep 30, 2010, 12:46 PM EDT for Guilford County, North Carolina. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 30, 2010, 12:46 PM EDT (16:46 UTC)
Expired
Sep 30, 2010, 4:45 PM EDT
In force
4 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

County Guilford County, NC

The radar

The Roanoke radar (KFCX), 113 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 30, 2:30 PM EDTFLASH FLOOD6 Ese Greensboro, NCAPPARENT CREST AT SOUTH BUFFALO CREEK AT 14.1 FEET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 104 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 4.8 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2010-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2010-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -95 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
480 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-95 m²/s²
0-3 km storm-relative helicity
442 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

741 
WGUS52 KRAH 301646
FFWRAH
NCC081-302045-
/O.NEW.KRAH.FF.W.0070.100930T1646Z-100930T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1246 PM EDT THU SEP 30 2010

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GUILFORD COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 445 PM EDT

* AT 1242 PM EDT...THE SOUTH BUFFALO CREEK CONTINUED TO RISE. THE
  LATEST OBSERVATION WAS 14 FEET...SOME TWO FEET ABOVE ITS FLOOD
  STAGE. IN ADDITION...REEDY FORK WAS ABOVE ITS FLOOD STAGE AS WELL.
  WHILE GUILFORD COUNTY LAW ENFORCEMENT REPORTED FEW ROAD PROBLEMS...
  AREAS AROUND THESE CREEKS COULD STILL HAVE SIGNIFICANT FLOOD
  CONCERNS.

* LOCATIONS THREATENED WITH FLOODING INCLUDE GREENSBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER ALLOW CHILDREN TO PLAY NEAR STORM DRAINS OR NEAR FLOODED CREEKS
AND STREAMS. EXCESSIVE RUNOFF WILL CREATE RAPIDLY FLOWING WATER THAT
CAN EASILY SWEEP A CHILD DOWNSTREAM. THE BANKS OF MANY CREEKS AND
STREAMS MAY ALSO BE WEAKENED AND PRONE TO COLLAPSE. STORM DRAINS ARE
PARTICULARLY DANGEROUS AND CAN QUICKLY PULL A CHILD UNDER WATER.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.

&&

LAT...LON 3624 7953 3589 7954 3591 8004 3625 8003

$$

DJF
1 follow-up statement
977 
WGUS72 KRAH 301822
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
222 PM EDT THU SEP 30 2010

NCC081-302045-
/O.CON.KRAH.FF.W.0070.000000T0000Z-100930T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUILFORD NC-
222 PM EDT THU SEP 30 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR
GUILFORD COUNTY...

AT 212 PM EDT...OBSERVATIONS FROM SOUTH BUFFALO CREEK AT MCCONNELL 
ROAD NEAR GREENSBORO SHOWED A STAGE OF JUST OVER 14 FEET...TWO FEET 
ABOVE THE FLOOD STAGE OF 12 FEET. THE BUFFALO CREEK NEAR 
MCLEANSVILLE WAS ALSO RISING...AND WAS NEARING ITS FLOOD STAGE OF 17 
FEET. THE FLASH FLOOD WARNING FOR GUILFORD COUNTY WILL REMAIN IN 
EFFECT AT LEAST UNTIL 445 PM AS RUNOFF CONTINUES TO PRODUCE HIGH 
WATER ON AREA CREEKS AND STREAMS.

LOCATIONS THREATENED BY FLOODING INCLUDE...BUT ARE NOT LIMITED TO... 
MCLEANSVILLE AND GREENSBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...AND SOME URBAN AREAS AND STREETS...AS WELL AS 
OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.

&&

LAT...LON 3624 7953 3589 7954 3591 8004 3625 8003

$$

DJF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 30, 10:40 AM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, Sep 30, 10:40 AM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1040 AM EDT THU SEP 30 2010

.SYNOPSIS...
DEEP TROPICAL MOISTURE WILL CONTINUE TO STREAM INTO THE REGION
TODAY. THIS MOISTURE COMBINED WITH A SERIES OF LOW PRESSURE SYSTEMS
MOVING NORTHWARD THROUGH THE AREA WILL PRODUCE WIDESPREAD RAIN
MAINLY OVER EASTERN NORTH CAROLINA INTO TONIGHT. DRIER AND COOLER
AIR WILL ARRIVE FOR FRIDAY... AND WILL LAST THROUGH THE WEEKEND.
&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
AS OF 1040 AM THURSDAY...

...ADDITIONAL FLOOD AND SEVERE WEATHER THREAT SHIFTING NORTHEAST...

LATEST SFC ANALYSIS SHOWS A SFC LOW NOW JUST NW OF KRDU AT 14Z WITH
A WELL DEFINED TROUGH EXTENDING SOUTH TO JUST EAST OF KFAY AND WEST
OF KILM. FLOW AROUND A SLOW MOVING DEEP MID AND UPPER LOW CENTERED
JUST SW OF KATL AT 500 HPA CONTINUES TO PUMP DEEP TROPICAL MOISTURE
NORTHWARD ALONG THE EAST COAST. THE UPPER LOW WAS LOCATED NEAR KBNA
ABOUT 24 HOURS AGO AND THIS EASTWARD PROGRESSION HAS SHIFTED THE
MAIN FLUX OF MOISTURE IN OUR REGION FURTHER EAST.

MULTIPLE SHORTWAVES AS NOTED ON WV IMAGERY CONTINUE TO ROTATE AROUND
THE CLOSED CIRCULATION. ONE WAVE WAS LOCATED IN SW VA AT OF 14Z THE
SUBSIDENCE ON THE BACKSIDE OF THIS FEATURE HAS DIMINISHED PRECIP
COVERAGE W OF US ROUTE 1. ANOTHER WAVE IS NOTED ON WV IMAGERY NEAR
KSAV AND THIS IS GENERATING ANOTHER SURGE OF PRECIP OFF THE SC
COAST...ALMOST DUE SOUTH OF KILM. THIS SHOULD ALLOW PRECIP TO RETURN
TO THE SOUTHERN COASTAL PLAIN TOWARD MIDDAY AND SPREAD NORTH
THROUGHOUT THE AFTN. EXPECT AN EXTREMELY TIGHT CUTOFF OR WESTERN
EDGE TO THE RETURNING PRECIP SHIELD WITH ONLY SCT LIGHT RAIN SHOWERS
ACROSS THE REST OF CENTRAL NC. FEEL SIGNIFICANT RAIN THIS AFTN WILL
FALL 25-50 MILES TO THE EAST OF KFAY...KRDU AND KNHZ WHERE RAINFALL
AMOUNTS THIS AFTN WILL AVERAGE BETWEEN A HALF INCH TO AN INCH WITH
LOCALIZED HIGHER AMOUNTS. WILL CANCEL THE FLASH FLOOD WATCH FOR THE
WESTERN PIEDMONT WHERE RAIN HAS ENDED. STILL SOME FLOODING ISSUES IN
PARTS OF THE TRIAD BUT THIS IS FROM RUNOFF AND MOST SMALL STREAMS
AND CREEKS HAVE CRESTED AND ROADS ARE REOPENING. WILL KEEP THE FLOOD
WATCH UP FOR NOW ACROSS THE EASTERN PIEDMONT AND COASTAL PLAIN WHERE
IT IS CURRENTLY RAINING AND ADDITIONAL RAIN MAY FALL THIS AFTERNOON.

SEVERE WEATHER THREAT IS DIMINISHING AS THE SFC LOW MOVES NORTH
TOWARD VA AND LOW LEVEL FLOW VEERS AROUND TO SW AND WESTERLY
DIMINISHING SHEAR MARKEDLY. SFC/MIXED LAYER CAPE VALUES ARE MEAGER
IN THE RAH CWA...GENERALLY LESS THAN 250 UNITS WITH MUCH MORE
IMPRESSIVE INSTABILITY VALUES ALONG THE COASTAL REGION OF NORTHEAST
NC. HAVE TRIMMED BACK THE TORNADO WATCH SIGNIFICANTLY...IT REMAINS
IN EFFECT JUST TO THE NORTH AND EAST OF THE SFC WAVE. FEEL THAT REST
OF WATCH CAN BE CLEARED IN THE NEXT HOUR OR SO.

MAX TEMP FORECAST FCST HAS LOTS OF BUST POTENTIAL AS LATEST VIS SAT
IMAGERY SHOWS BREAKS IN THE CLOUDS ACROSS THE FOOTHILLS AND WESTERN
PIEDMONT AND MAY NEED TO RAISE TEMPS THERE A BIT. HIGHS IN THE UPPER
70S TO LOWER 80S SHOULD WORK. -BLAES

FOR TONIGHT: THE NEXT CONCERN IS THE REMNANTS OF NICOLE... NOW
AFFECTING THE BAHAMAS. THE CLOSED MID LEVEL VORTEX NOW OVER NW GA
LIFTS UP THROUGH WRN NC LATE TODAY... DRAWING THE OLD NICOLE WIND
FIELD AND MOISTURE TO THE NORTH THROUGH ERN NC. THE 12 KM NAM... THE
ECMWF... AND THE CANADIAN ARE IN GOOD AGREEMENT BRINGING THE CENTER
OVER THE NC SOUNDS TONIGHT AND SPREADING SUFFICIENT MOISTURE AND
SHEARED MID LEVEL VORTICITY ACROSS THE COASTAL PLAIN TO BRING A
RETURN TO CHANCE TO LIKELY POPS MAINLY IN THE ERN CWA TONIGHT. THE
GFS APPEARS TO BE TOO ENTHUSIASTIC IN KICKING THIS CIRCULATION
EASTWARD AND HAS NO SUPPORT FROM THE OTHER OP MODELS... ALTHOUGH THE
GEFS MEAN KEEPS THE PRECIP EAST OF CENTRAL NC. GIVEN THAT THE MID
LEVEL LOW WILL RETAIN A SLIGHT NEGATIVE TILT LONG ENOUGH TO PULL THE
REMNANT NICOLE CIRCULATION A BIT WESTWARD... THIS RETURN TO POPS
TONIGHT (MAINLY EAST) IS FAVORED... BUT CONFIDENCE IS NOT HIGH. LOW
58 WEST TO 66 EAST.

FOR FRIDAY/FRIDAY NIGHT: DECREASING NORTHWEST TO NORTH WINDS ARE
ANTICIPATED IN THE WAKE OF THE EXITING CIRCULATION... WHICH GETS
KICKED RAPIDLY TO THE NNE BY THE OPENING AND LIFTING MID LEVEL
VORTEX. SURFACE HIGH PRESSURE BEGINS TO BUILD IN FROM THE WEST...
AND WHILE THICKNESSES DO DROP TO JUST UNDER NORMAL... THE REAL
REINFORCING COLD AIR WILL HOLD OFF UNTIL SATURDAY AND ESPECIALLY
SUNDAY AS TROUGHING DIGS THROUGH MI. A DRY AND VERY STABLE COLUMN
WILL ALLOW FOR PLENTY OF SUNSHINE. HAVE CUT BACK HIGHS A BIT TO
73-77... IN LINE WITH EXPECTED THICKNESSES. LOWS 49-55. -GIH
&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
AS OF 300 AM THURSDAY...

SATURDAY THROUGH SUNDAY:
EASTERN U.S. LONG WAVE TROUGH IS EXPECTED TO RELOAD DURING THIS
PERIOD AS THE NEXT SHORT WAVE TROUGH DIVES SOUTH AND EASTWARD OUT OF
THE UPPER MIDWEST AND GREAT LAKES REGION AND INTO THE TN/OH VALLEY
BY SUNDAY AFTERNOON. AT THE SURFACE STRONG CANADIAN HIGH PRESSURE
(1030 TO 1035 MB) IS PROGGED TO BUILD/EXTEND INTO THE AREA FROM THE
NORTHWEST. THIS WILL YIELD MOSTLY SUNNY/CLEAR SKIES ON SATURDAY...
WITH CLOUDS INCREASING ON SUNDAY (STILL PARTLY SUNNY THOUGH) AS THE
AFOREMENTIONED TROUGH ALOFT APPROACHES. LOW LEVEL THICKNESS VALUES
EACH AFTERNOON ARE EXPECTED TO RUN ABOUT 15 TO 25 METERS BELOW
NORMAL FOR EARLY OCTOBER. THIS WILL YIELD HIGH TEMPS ON SATURDAY IN
THE LOWER TO MID 70S... WITH UPPER 60S TO LOWER 70S EXPECTED ON
SUNDAY AS SKIES ARE FORECAST TO BECOME PARTLY SUNNY. OVERNIGHT LOWS
ON SUNDAY MORNING ARE EXPECTED TO BE QUITE CHILLY WITH A LIGHT
NORTHERLY WIND AND MOSTLY CLEAR SKIES. THUS... EXPECT LOW TEMPS ON
RANGE FROM THE UPPER 40S TO LOWER 50S IN A NW TO SE FASHION. WITH
REGARD TO PRECIP CHANCE... SATURDAY AND SATURDAY NIGHT ARE EXPECTED
TO BE DRY... WITH SUNDAY GENERALLY DRY. THE TIMING AND AMPLIFICATION
OF THE AFOREMENTIONED TROUGH WILL DETERMINE THE WHETHER ANY POPS MAY
BE NEEDED FOR SUNDAY. HOWEVER... AT THIS TIME HPC STILL PREFERS THE
SLOWER BUT STRONGER ECMWF VS THE GFS (WITH REGARD TO THE TROUGH
ALOFT) AS THE ECMWF CONTINUES TO SHOW GOOD CONTINUITY FROM RUN TO
RUN AND HAS STRONG SUPPORT FROM THE GEM GLOBAL FOR THE PAST SEVERAL
DAYS. POPS MAY NEED TO BE ADDED FOR SUNDAY... AS THE LATEST ECMWF
HAS COME IN A BIT WETTER WITH A MORE AMPLIFIED PATTERN. -BSD

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
AS OF 320 AM THURSDAY...

THE PREFERRED ECMWF CONTINUES TO DEVELOP A CLOSED LOW ALOFT OVER THE
OH/TN VALLEY LATE SUNDAY INTO EARLY NEXT WEEK AND SLOWLY TRANSLATED
IT TO THE EAST... PLACING CENTRAL NC IN A FAVORED LOCATION FOR
UPWARD VERTICAL MOTION. MEANWHILE AT THE SURFACE... A 1032 MB HIGH
IS EXPECTED TO EXTEND SOUTHWARD AND INTO OUR AREA THROUGH AT LEAST
MONDAY OR TUESDAY. THUS... THIS SETUP COULD (DEPENDING ON IF WE GET
ENOUGH RAIN) DEVELOP INTO A COLD AIR DAMMING EVENT FOR EARLY NEXT
WEEK. HOWEVER... WITH THE GFS CONTINUING TO NOT CLOSE OFF THE TROUGH
ALOFT AND IN TURN IS PROGRESSIVE WITH THE TROUGH... WILL KEEP HIGH
TEMPS GENERALLY IN THE MID TO UPPER 60S (MAY NEED TO BE LOWERED IF
ECMWF CONTINUES TO DEPICT THIS PATTERN AND/OR GFS COMES ON BOARD)..
WITH PERHAPS A BIT WARMER ON WEDNESDAY... WHEN THE BEST LIFT AND
MOISTURE SHOWN BY THE ECMWF TRANSLATE TO THE NORTH OF THE AREA.
OVERNIGHT LOWS DURING THIS TIME WILL BE QPF DRIVEN AS WELL. THUS...
WILL STAY CLOSE TO PREVIOUS FORECAST AND HPC FOR NOW... AND GO WITH
LOWS IN THE UPPER 40S TO LOWER 50S. WRT PRECIP CHANCES WILL KEEP
CHANCE POPS FOR MONDAY AND TUESDAY... AND KEEP WEDNESDAY DRY.

&&

.AVIATION /13Z THURSDAY THROUGH MONDAY/...
AS OF 745 AM THURSDAY...

IFR/LIFR CIGS AND MARGINAL MVFR VSBY WILL PERSIST THROUGH THE
MORNING. A LOW PRESSURE SYSTEM TRACKING NORTHWARD THROUGH CENTRAL NC
WILL QUICKLY EXIT TO THE NORTH BY 18Z... AND MOST OF THE HEAVY RAIN
WILL DEPART THE AREA FROM SOUTH TO NORTH... BUT THE HEAVY RAIN
THREAT WILL LAST THE LONGEST AT RWI/FAY. BUT CONSIDERABLE LOW LEVEL
MOISTURE UPSTREAM WILL KEEP IFR TO MVFR CIGS OVER CENTRAL NC
TERMINAL SITES THROUGH MOST OF THE AFTERNOON... NOT LIFTING AND
CLEARING OUT TO VFR UNTIL AFTER 00Z THIS EVENING. FROM 05Z ONWARD...
VFR CONDITIONS ARE EXPECTED... BUT ANOTHER LOW PRESSURE SYSTEM AND
ACCOMPANYING SURGE OF MOISTURE WILL BRING THE POTENTIAL FOR A FEW
SHOWERS OVERNIGHT AT RWI/FAY. LOW LEVEL WIND SHEAR WILL REMAIN AN
AVIATION HAZARD THROUGH 16Z TODAY AT RDU/RWI/FAY WITH STRONG SE
WINDS JUST EAST OF THE LOW PRESSURE CENTER'S TRACK... UP TO 35-40
KTS AROUND 1500-1800 FT AGL. THE LLWS THREAT WILL END BY LATE
MORNING.

LOOKING BEYOND FRIDAY MORNING... VFR CONDITIONS WILL DOMINATE AS
HIGH PRESSURE BUILDS INTO THE AREA. A REINFORCING COLD FRONT MAY
BRING VFR CIGS EARLY SUNDAY. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR NCZ008>011-
025>028-041>043-077-078-088-089.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...BLAES/HARTFIELD
SHORT TERM...BSD
LONG TERM...BSD
AVIATION...HARTFIELD
Hazardous weather outlook, Sep 30, 11:29 AM EDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1129 AM EDT THU SEP 30 2010

NCZ008>011-025>028-041>043-077-078-088-089-011530-
GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-WAKE-
JOHNSTON-WILSON-HARNETT-WAYNE-CUMBERLAND-SAMPSON-
1129 AM EDT THU SEP 30 2010

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

HEAVY RAIN DURING THE PAST SEVERAL DAYS HAS PRODUCED SIGNIFICANT
RUNOFF AND SATURATED THE SOIL. STREAMS AND CREEKS IN THE AREA ARE
RUNNING HIGH AND FAST AND SOME ADDITIONAL FLOODING IS POSSIBLE
THROUGH LATE TODAY. WITH A SATURATED GROUND...TREES ARE ESPECIALLY
PRONE TO FALLING IN ANY SIGNIFICANT WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS AFTERNOON.
SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE.

NCZ007-021>024-038>040-073>076-083>086-011530-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-CHATHAM-
STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-SCOTLAND-HOKE-
1125 AM EDT THU SEP 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAVY RAIN DURING THE PAST SEVERAL DAYS HAS PRODUCED SIGNIFICANT
RUNOFF AND SATURATED THE SOIL. STREAMS AND CREEKS IN THE AREA ARE
RUNNING HIGH AND FAST AND SOME RESIDUAL FLOODING IS POSSIBLE
THROUGH LATE TODAY. WITH A SATURATED GROUND...TREES ARE ESPECIALLY
PRONE TO FALLING IN ANY SIGNIFICANT WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS AFTERNOON.
SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE..

BLAES

In the hours before

Local storm report, Sep 30, 11:00 AM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1100 AM EDT THU SEP 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     NON-TSTM WND DMG 3 WNW HALIFAX           36.34N 77.64W
09/30/2010                   HALIFAX            NC   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED A FEW TREES BLOWN DOWN IN THE
            COUNTY DUE TO VERY WET GROUND. WINDS ESTIMATED AT 25 TO
            AROUND 35 MPH. KIXA REPORTED A WIND GUST TO 36 MPH.

&&

DJF
Local storm report, Sep 30, 11:09 AM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1109 AM EDT THU SEP 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     FLASH FLOOD      6 ESE GREENSBORO        36.06N 79.73W
09/30/2010                   GUILFORD           NC   OFFICIAL NWS OBS

            SOUTH BUFFALO CREEK STAGE 13.6 FEET.

1045 AM     FLASH FLOOD      4 NE HIGH POINT         36.03N 79.95W
09/30/2010                   GUILFORD           NC   OFFICIAL NWS OBS

            EAST FORK DEEP RIVER STAGE 14.3 FEET. FLOOD STAGE 10
            FEET.

&&

RHENES
Local storm report, Sep 30, 11:32 AM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1132 AM EDT THU SEP 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     FLASH FLOOD      1 NNW LUCAMA            35.66N 78.02W
09/30/2010                   WILSON             NC   LAW ENFORCEMENT

            FLOODING ALONG LUCAMA ROAD AND ST MARYS CHURCH ROAD.

0900 AM     FLASH FLOOD      4 NNE KENLY             35.64N 78.09W
09/30/2010                   WILSON             NC   LAW ENFORCEMENT

            FLOODING ALONG WIGGINS MILL ROAD NEAR SPRINGHILL CHURCH
            ROAD.

0900 AM     FLASH FLOOD      2 N KENLY               35.62N 78.12W
09/30/2010                   WILSON             NC   LAW ENFORCEMENT

            REVELL ROAD CLOSED IN WILSON COUNTY NEAR THE JOHNSTON
            COUNTY LINE.

0900 AM     FLASH FLOOD      3 SW RALEIGH            35.78N 78.68W
09/30/2010                   WAKE               NC   LAW ENFORCEMENT

            FLOODING ON SULLIVAN DR ON NCSU CAMPUS. ROAD WAS CLOSED.

0900 AM     FLASH FLOOD      2 W BLACK CREEK         35.64N 77.97W
09/30/2010                   WILSON             NC   LAW ENFORCEMENT

            FLOODING ALONG GLORY ROAD AND BLALOCK ROAD. ROADS WERE
            CLOSED.

&&

ORROCK
Local storm report, Sep 30, 12:14 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1214 PM EDT THU SEP 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     NON-TSTM WND DMG 8 ESE LOUISBURG         36.05N 78.17W
09/30/2010                   FRANKLIN           NC   LAW ENFORCEMENT

            COUPLE OF TREES DOWN IN THE ROAD ALONG HIGHWAY 581 NEAR
            THE JUSTICE COMMUNITY.

0900 AM     NON-TSTM WND DMG 4 NE HENDERSON          36.37N 78.36W
09/30/2010                   VANCE              NC   AMATEUR RADIO

            SEVERAL TREES DOWN ACROOS PORTION OF VANCE COUNTY NEAR
            THE I-85 AND HIGHWAY 1 SPLIT AND ALONG ALONG ROCK MILL
            ROAD AND COUNTRY HOME ROAD.

&&

ORROCK
Local storm report, Sep 30, 12:33 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1233 PM EDT THU SEP 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      S PRINCETON             35.46N 78.16W
09/30/2010                   JOHNSTON           NC   EMERGENCY MNGR

            FLASH FLOODING ALONG PINE STREET CLOSED ROAD AND
            INUNDATED YARDS AND APPROACHED CRAWL SPACES OF SEVERAL
            HOMES.

&&

DJF
Special weather statement, Sep 30, 12:38 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1238 PM EDT THU SEP 30 2010

NCZ010-011-026>028-042-043-078-302000-
WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-
INCLUDING THE CITIES OF...WARRENTON...ROANOKE RAPIDS...
LOUISBURG...NASHVILLE...ROCKY MOUNT...SMITHFIELD...WILSON...
GOLDSBORO
1238 PM EDT THU SEP 30 2010

...GUSTY WINDS WILL PERSIST THIS AFTERNOON AND MAY CAUSE A FEW
TREES TO FALL...

WINDS WILL CONTINUE TO GUST TO 25 MPH...POSSIBLY AS HIGH AS 35 MPH...
AT TIMES THROUGH THE AFTERNOON. DUE TO RECENT HEAVY RAINFALL...THE
GROUND IS VERY WET. THERE HAVE BEEN SEVERAL REPORTS OF TREES
DOWN IN THE AREA...EVEN IN RELATIVELY LIGHT WIND GUSTS...DUE TO
THE WET GROUND. EXERCISE CAUTION WHEN DOING ANYTHING OUTDOORS
DURING THE DAY...ESPECIALLY IN AND NEAR WOODED AREAS.

DJF

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 8:40 PM EDTAreal Flood AdvisoryRAHEdgecombe, Nash, Wayne, Wilson3 hr
Sep 29, 9:40 PM EDTRiver Flood WarningRAHJohnston36 hr
Sep 29, 10:33 PM EDTFlash Flood WarningRAHEdgecombe, Halifax, Wayne, Wilson6 hr
Sep 30, 3:05 AM EDTFlash Flood WarningRAHDavidson, Forsyth, Guilford, Randolph5 hr
Sep 30, 3:22 AM EDTAreal Flood AdvisoryRAHAnson, Hoke, Montgomery, Moore, Richmond, Scotland and 1 more5 hr
Sep 30, 4:12 AM EDTFlash Flood WarningRAHCumberland4 hr
Sep 30, 4:29 AM EDTFlash Flood WarningRAHEdgecombe, Halifax, Wayne, Wilson4 hr
Sep 30, 5:45 AM EDTFlash Flood WarningRAHDurham, Franklin, Granville, Harnett, Johnston, Vance and 1 more3 hr
Sep 30, 7:58 AM EDTFlash Flood WarningRAHDavidson, Forsyth, Guilford, Randolph2 hr
Sep 30, 8:01 AM EDTFlash Flood WarningRAHEdgecombe, Halifax, Wayne, Wilson4 hr
Sep 30, 8:40 AM EDTFlash Flood WarningRAHFranklin, Granville, Harnett, Johnston, Vance, Wake3 hr
Sep 30, 9:55 AM EDTFlash Flood WarningRAHDavidson, Forsyth, Guilford, Randolph3 hr
Sep 30, 11:44 AM EDTRiver Flood WarningRAHChatham10 hr
Sep 30, 11:51 AM EDTRiver Flood WarningRAHWayne6 days
Sep 30, 12:13 PM EDTAreal Flood AdvisoryRAHEdgecombe, Franklin, Granville, Halifax, Harnett, Johnston and 6 more4 hr
Sep 30, 12:48 PM EDTRiver Flood WarningRAHChatham, Lee19 hr
Sep 30, 4:42 PM EDTAreal Flood AdvisoryRAHGuilford3 hr
Sep 30, 5:47 PM EDTAreal Flood WarningRAHWilson15 hr
Sep 30, 6:50 PM EDTFlash Flood WarningRAHEdgecombe, Halifax3 hr

Nearby

Flash Flood Warnings in North Carolina, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.